MAUDE Adverse Event Report: MENICON CO., LTD. MENICON Z BIFOCAL DESIGN LENS/MENICON Z TRIFOCAL DESIGN LENS; LENSES, SOFT CONTACT, DAILY WEAR

MENICON CO., LTD. MENICON Z BIFOCAL DESIGN LENS/MENICON Z TRIFOCAL DESIGN LENS; LENSES, SOFT CONTACT, DAILY WEAR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Ulcer (1796); Red Eye(s) (2038); Corneal Infiltrates (2231)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This event occurred in japan.[information obtained from the patient (date of information receipt: 28 january 2026)].The patient (pt) reported that she had been unable to use contact lenses due to an eye disease (fungal keratitis).Details regarding her symptoms and treatment could not be confirmed.Pt further explained that she had visited medical facility b and the doctor advised her to receive follow up examinations at medical facility c due to the severity of her condition.It is noted that this information was self-reported by the pt, and it is unknown whether it is consistent with the medical diagnosis.[information obtained from medical facility b (date of information receipt: 5 february 2026)].On (b)(6) 2025 (initial visit), the patient visited medical facility b and was diagnosed with a corneal ulcer in her left eye.Infiltration was observed in the central cornea, and her visual acuity had decreased compared with her baseline uncorrected visual acuity.On the previous day (on (b)(6) 2025), she had been prescribed 1.5% levofloxacin, hyaluronic acid eye drops, and an ophthalmic ointment at medical facility a.No treatment or medication was provided at medical facility b, and she was referred to medical facility c.The lens involved in this event could not be obtained, and the lot number of the lens is unknown.Therefore, a detailed investigation could not be conducted at this time.No additional information has been received.If any further relevant information is received, a supplemental report will be filed.

Brand Name
MENICON Z BIFOCAL DESIGN LENS/MENICON Z TRIFOCAL DESIGN LENS
Common Device Name
LENSES, SOFT CONTACT, DAILY WEAR
Manufacturer (Section D)
MENICON CO., LTD.
21-19 aoi 3
naka-ku
nagoya, 460-0 006
JA  460-0006
Manufacturer (Section G)
MENICON CO., LTD., SEKI PLANT
3
shinhasama
seki, gifu 501-3 923
JA   501-3923
Manufacturer Contact
momoka okajima
21-19 aoi 3
naka-ku
nagoya, 460-0-006
JA   460-0006
MDR Report Key24450815
Report Number1000188353-2026-00002
Device Sequence Number21184833
Product Code LPL
UDI-Device Identifier00884465091014
UDI-Public(01)00884465091014
Combination Product (Y/N)N
PMA/510(K) Number
K970019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Other;
Patient Age73 YR
Patient SexFemale